Jump to content

SkyRoxy


Skyroxy

Recommended Posts

Hello just found your site.

I wanted to discuss a treatment that has helped me with  withdrawal symptoms for coming off antidepressants.

I am finding having acupuncture very helpful for reducing some of the symptoms.

I was on citalpram for 13 years and last year I was signed off sick from work as I had a breakdown. I was working in a mental health unit and was also dealing with a lot of other stressful personal issues. My dosage was put up and I was better for a month last Summer but then noticed I was feeling a lot worse. I was having panic attacks, agitation, terrible mood swings and real emotional distress. I knew something was really wrong. I googled that long term use for anti depressants can stop working so went to my doctor who unfortunately did not know about withdrawal protocals and told me to come off quickly...3 weeks ... That was last October ...thankfully I am better but did not know about any support groups or how I should have come off anti-depressants and now have found out that this too quick withdrawal may have delayed my recovery. It has been a nightmare. I still am struggling some days, feeling fragile and vulnerable. The first six months I was physically sick and agitated . The one thing that has helped me so much is acupuncture which I have found gives me weeks of relief when I feel balanced and calm and 'my old self' . I have returned to my doctor last Friday and told her that she needs to be more informed about how long withdrawal takes, to find out support for patients, to taper off is the safest way for withdrawal and how very upset and let down I feel at  how dangerous the situation is with her lack of knowledge. I hope my suggestion may help some people.

Link to comment
  • Moderator

Welcome to SA, Skyroxy.  I'm glad you're doing much better and that you found your way here.

 

Thank you for your report on your success with acupuncture.  We have many members who have reported good results from it.  

We generally advise our members to make sure their acupuncturist understands you want calming treatments, not stimulating treatments.  Whatever you're doing seems to be working well for you so that's great.

 

It's very good that you're working to educate your doctor.  Here are a couple of links that will give you ammunition.

 

 
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium (magnesium glaciate is a good form) and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.
 
 
This is your Introduction topic, where you can ask questions, post updates and connect with other members.
 
 
 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • 1 month later...
  • Moderator Emeritus

2 intro topics merged - each member has only 1 intro topic

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment
  • Moderator Emeritus

From your story:

 

Quote

 

By October 2018 I realised, after doing some research, that because I had a breakdown due to work that sometimes the citalopram tablets stopped working. My doctor told me to reduce the tablet dosage over 3 weeks. I was on 40 mg Citalopram and came off totally after 3 weeks….This was a massive mistake on my doctors part. I then went to a hellish place… It was such a dangerous thing for my doctor to instruct me to do.

I was ill for months. I couldn’t keep food down, I had flu-like symptoms, huge highs and lows.

 

 

I had a similar experience.  I had been taking citalopram for many years and in 2011 I had about 4 major life stressors which happened in a very short period of time.  Then at my daughter's wedding reception I had a massive breakdown.  Shortly after that I cold turkeyed my drug.  I don't know what made me do that, possibly I just realised that they weren't working.  I felt great,  the best I had done in a very long time, like myself way before I had started an AD.  Then bam, 2 or 3 months later (not sure of the exact time frame) I got what I thought was the flu (with no fever though) and was bedridden for 2.5 weeks and lost 8kg because I couldn't eat.  Not long after that, I'm not sure of time again, I ended up on Pristiq, because (psychologist's words) you need an AD like a diabetic needs insulin.

 

I'm pleased to say that after a bad start trying to reduce from 100mg to 50mg Pristiq (after 2 weeks I was unable to type, updosed and about 4 hours later could type again) and then finding SA when researching withdrawal symptoms.  That was back in October 2015.  I'm now down to 2.25mg.  And I definitely do not need an AD for life. 

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Thanks ChessieCat for your story. I have recently found this forum and it has been very helpful. I am still having eating problems mainly in the evening when I cant eat much and have nausea . My digestive system has been messed up with all this.

 

I would self-diagnose myself with a 'mood disorder' and had convinced myself that I needed AD like a person needs insulin too....my doctor would just agree with me but I have never seen a specialist or been referred to a mental health team. I do not have a 'mood disorder' but just been unfortunately involved in  a lot of very stressful life situations which were out of my control. 

 

Have a good day and thanks for posting. I wish you good health and happiness

Link to comment
  • Moderator Emeritus

So that member's can see your drug history whenever you post (this give context), please create your drug signature using the following format.   Keep it simple.  NO diagnoses or symptoms please - thank you.

  • details for last 2 years - dates, ALL drugs, doses
  • summary for older than 2 years - just years and drug/s

Account Settings – Create or Edit a signature

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy